# SDR 96ZZZX944

- Difficulty date: February 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3246M
- Make and model: Cessna 402C
- Aircraft serial: 402C0294
- Engine: Cont TSIO520VB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Condition: Broken
- Location: Valve
- Part time: 75 hours
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A NOTICEABLE VIBRATION SHORTLY AFTER TAKEOFF AND DURING CLIMB AND INTO CRUISE.  AFTER LANDING AT FINAL DESTINATION, MAINTENANCE PERFORMED A CYLINDER COMPRESSION CHECK.  ALL CYLINDERS ON BOTH ENGINES SHOWED NO EVIDENCE OF LEAKAGE.  AFTER FURTHER GROUND RUN-UPS, IT WAS DETERMINED TO BE THE RIGHT ENGINE.  AFTER ALL CYLINDER VALVE COVERS WERE REMOVED, A TOTAL OF 9 OUTER VALVE SPRINGS WERE FOUND BROKEN.  ALL VALVE SPRINGS WERE REPLACED, AND THE DEFECTIVE SPRINGS SENT TO TCM FOR FURTHER INVESTIGATION.
